Alert archive / Oklahoma / Tornado Warnings in 1994

Tornado Warning 45, NWS Tulsa, OK

July 7, 1994Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Jul 7, 1994, 9:10 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 7, 1994, 9:10 PM CDT (02:10 UTC)
Expired
Jul 7, 1994, 10:00 PM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 9:15 PM CDTTornado F0Hominy, OK
Jul 7, 9:23 PM CDTTornado F0Hominy, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3614 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 080210
TORTUL
OKC113-147-080300-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT THU JUL 7 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1000 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...EASTERN OSAGE COUNTY...WASHINGTON COUNTY
 
AT 9 07 PM THE NATIONAL WEATHER SERVICE RADAR INDICATED TWO TORNADOES IN
OSAGE COUNTY. ONE TORNADO WAS NEAR 5 MILES NORTHWEST OF HOMINY...AND
ANOTHER TORNADO WAS 15 MILES WEST OF BARTLESVILLE. IF YOU LIVE NEAR
THESE AREAS...TAKE COVER NOW!
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE IN THE
PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE.
STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS.  ABANDON CARS AND
MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION.
 
KEEP TUNxED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jul 7, 8:53 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 7, 8:53 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT THU JUL 7 1994

ALTHO MOST OF EOK WAS CAPPED THIS EVE...AMS RMNS VERY UNSTBL AND
SVR TSTMS PRBL IF CAP CAN BE OVRCOME.  SATL PICS INDCT VORT MAX
TRACKING ACRS NWRN KS IN GOOD AGRMNT WITH NGM.  HWVR..00Z UA ANALYS
INDCTS H7 COLD POOL XTNDG SWD WITH DDC COOLING FM +15 TO +6 DURG THE
PAST 12 HRS.  COLD POOL SHUD UNDO CAP OVR NERN OK AND XPCT TSTMS TO
BCM MORE NUFMEROUS OVRNGT.  XPCT ACTVTY TO FOCUS ALG OR JUST NORTH OF
A BNDRY WHICH XTNDS FM BVO-OUN ARND 01Z.  AFTN FCST LOOKS ON TRACK
AND WL MAKE ONLY MINOR CHGS ON THIS UPDATE.

..11..

.TUL...NONE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:11 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Jul 7, 8:25 PM CDTTornado WarningTSAOsage50 min
Jul 7, 9:51 PM CDTSevere Thunderstorm WarningTSANowata, Rogers54 min
Jul 7, 10:11 PM CDTSevere Thunderstorm WarningTSAOsage, Washington49 min
Jul 7, 10:30 PM CDTSevere Thunderstorm WarningTSACraig30 min
Jul 7, 10:41 PM CDTSevere Thunderstorm WarningTSANowata, Rogers49 min
Jul 7, 10:58 PM CDTSevere Thunderstorm WarningTSACraig32 min
Jul 7, 11:03 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa42 min
Jul 7, 11:08 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
Jul 7, 11:36 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes54 min
Jul 7, 11:44 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa46 min
Jul 8, 12:00 AM CDTSevere Thunderstorm WarningTSAOttawa30 min
Jul 8, 12:14 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner61 min
Jul 8, 1:33 AM CDTSevere Thunderstorm WarningTSACherokee, Wagoner57 min
Jul 8, 2:09 AM CDTSevere Thunderstorm WarningTSAAdair51 min

Nearby

Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.